Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 19, 2018, 1:19 PM CDT for 5 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 19, 2018, 7:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
618
WGUS54 KLCH 191819
FFWLCH
TXC199-241-245-361-457-200015-
/O.NEW.KLCH.FF.W.0029.180619T1819Z-180620T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
119 PM CDT TUE JUN 19 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Southeastern Tyler County in southeastern Texas...
Eastern Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 715 PM CDT.
* At 115 PM CDT, Doppler radar and automated rain gauges indicated
light to moderate rain falling across the warned area. Three to
seven inches of rain have fallen with locally higher amounts.
Flash flooding is already occurring across the area. While the
heavier rains have temporarily moved out of the hardest hit areas,
additional heavier showers and thunderstorms are possible through
the afternoon with an additional two to five inches of rain
possible.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Kountze, Evadale, Central Gardens,
Fred, Mauriceville, Buna, Hamshire, Bevil Oaks, Rose City, Pine
Forest and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3053 9434 3052 9420 3074 9427 3073 9403
3036 9389 3024 9390 3024 9384 3001 9376
2999 9379 2999 9386 2993 9386 2984 9395
2979 9395 2968 9385 2968 9403 2958 9430
$$
Brazzell1 follow-up statement
456
WGUS74 KLCH 192008
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
308 PM CDT TUE JUN 19 2018
TXC457-192014-
/O.CAN.KLCH.FF.W.0029.000000T0000Z-180620T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler TX-
308 PM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TYLER COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3033 9423 3027 9412 3039 9408 3042 9400
3036 9389 3024 9390 3024 9384 3001 9376
2999 9379 2999 9386 2993 9386 2984 9395
2979 9395 2968 9385 2968 9403 2961 9421
$$
TXC199-241-245-361-200015-
/O.CON.KLCH.FF.W.0029.000000T0000Z-180620T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Hardin TX-Orange TX-Jasper TX-
308 PM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
CENTRAL JEFFERSON...SOUTHEASTERN HARDIN...ORANGE AND SOUTHEASTERN
JASPER COUNTIES...
At 304 PM CDT, Doppler radar indicated that heavy rain across the
warned area has moved to the east. Rainfall amounts of 5 to 10
inches of rain have fallen across the today. Flooding continues
across the area, however conditions are improving across the area.
At this time only the larger bayous continue to show rises in water
levels. Additional rainfall is possible across the area this
afternoon and the amounts are expected to be less than one half inch
through the remainder of the afternoon.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Evadale, Central Gardens, Mauriceville, Rose
City, Pine Forest, Lakeview, Weiss Bluff, Gist, Port Acres,
Orangefield, La Belle and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3033 9423 3027 9412 3039 9408 3042 9400
3036 9389 3024 9390 3024 9384 3001 9376
2999 9379 2999 9386 2993 9386 2984 9395
2979 9395 2968 9385 2968 9403 2961 9421
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 11:05 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 19, 11:05 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1105 AM CDT Tue Jun 19 2018
.DISCUSSION...Training convection coming off the northwest Gulf
continues over southeast Texas. Focus for heavier rains remains
over Orange and Jefferson counties with a general weakening trend
upon moving further north. Radar depicting numerous showers and a
few thunderstorms aligned well into the northwest Gulf heading for
Jefferson county and western Cameron parish. An active afternoon
expected. Will be making minor tweaks to forecast that will be
upcoming.
&&
.PREV DISCUSSION... /issued 647 AM CDT Tue Jun 19 2018/
DISCUSSION...
12Z TAFS
AVIATION...
The area remains under the influence of a tropical wave slowly
moving inland across the central Texas coast. As a result,
widespread showers will prevail at BPT through the forecast
period. Embedded heavier rain will have the potential to
temporarily reduce visibilities. Showers will be somewhat less
persistent at LCH, AEX, LFT and ARA although several rounds of
precipitation are expected through the day. High Res guidance
indicates that precipitation will become more isolated over LFT
and ARA late this evening, but will likely persist through much of
the night at BPT.
Although cigs at LFT and ARA have briefly fallen to LIFR this
morning, they are expected to quickly lift over the next hour or
so with VFR to MVFR cigs expected to prevail through the remainder
of the forecast period.
Jones
PREV DISCUSSION... /issued 405 AM CDT Tue Jun 19 2018/
DISCUSSION...
The weather map looks fairly similar to this time yesterday
morning, with water vapor imagery showing a mid/upper-level low
parked over the far wrn Gulf, while sfc analyses show an inverted
trof lying just off the TX/swrn LA coastline. Local 88Ds are
already pretty lit up this morning with one band of moderate/heavy
rainfall already making its way into coastal sern TX...an area
which received 5-8 inches of rainfall yesterday. Meanwhile, a
large area of mainly lght stratiform rain is covering much of the
remainder of the forecast area at this time.
Primary change to the forecast this morning was the introduction
of a flash flood watch for the rest of today for Jefferson and
Orange Counties as average QPFs are expected to run in the 1-2
inch range over the next 12 hours. Due to yesterday's heavy rains
across that area, flash flood guidance has dropped considerably
and is now running just over an inch in an hour...1.5-1.8 inches
for a six hour period. Of course locally higher amounts will be
possible thanks to a continuation of ridiculous Gulf moisture
overtopping the trof...regional 00z soundings showed PWat values
running 150 percent or more of normal for mid-June. Considering
that heavy rain is already beginning to impact this area, the
likelihood of flooding at some point over the next few hours is
increasing.
Rain chances back off somewhat tonight, then jump back up again
Wednesday, this time over mainly our TX zones, as the area remains
under the influence of a weak trof/shear axis. Elevated POPs then
shift for mainly the nrn zones for Thursday as this feature shifts
ewd.
Rain chances begin to gradually return to more seasonal values
Friday and on into the weekend as weak ridging aloft begins
building back over the region. At this time, we should also see a
return of more summer-like temperatures with maxes forecast in
the lower 90s for all but the coastline each afternoon.
MARINE...
Wind grids indicate that SCA conditions should continue
diminishing through the morning, and thus the inherited advisory
will be allowed to expire at 11z. Have introduced caution
headlines for the waters to extend through much of today as
warranted.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 70 86 71 / 60 30 40 30
LCH 85 75 85 76 / 80 40 40 30
LFT 86 75 89 76 / 70 30 30 20
BPT 82 76 83 77 / 80 50 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Flash Flood Watch until 6 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ470-472.
Small Craft Exercise Caution until 6 PM CDT this evening for
GMZ450-452.
&&
PUBLIC...23Hazardous weather outlook, Jun 19, 5:20 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 520 AM CDT Tue Jun 19 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 520 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and a few thunderstorms associated with an area of disturbed weather over the far western Gulf of Mexico will continue to develop and spread inland across the region into tonight, especially across Southeast Texas. With additional rainfall accumulations of 1 to 2 inches expected today, after rainfall amounts of 5 to 8 inches reported yesterday, a Flash Flood Watch has been issued for Jefferson and Orange Counties for today. Please stay alert for any warnings issued through the morning and afternoon hours if you live in these areas. Elsewhere, brief heavy rains will be possible which could lead to some minor street flooding in poor drainage or urban areas. Shower coverage is expected to diminish tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Rain chances will gradually decrease through the middle and latter parts of the week as we return to a more summer-like pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 520 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small craft advisory conditions over the coastal waters early this morning are expected to improve gradually through the day as the tropical wave impacting the western Gulf of Mexico approaches the lower Texas coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light to moderate onshore flow, along with scattered showers and thunderstorms are expected through mid-week before a more summer- like pattern with mainly light southerly winds and widely scattered convection returns for late in the week and the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Local storm report, Jun 19, 8:03 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
803 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD 4 ESE BEAUMONT 30.06N 94.09W
06/18/2018 JEFFERSON TX BROADCAST MEDIA
MLK IRVING ST. UNDERPASS FLODDED W/ STALLED CAR.
&&
RMEGNIASpecial weather statement, Jun 19, 9:55 AM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Lake Charles LA 955 AM CDT Tue Jun 19 2018 LAZ027>032-041-042-073-074-TXZ180-201-215-216-259>262-192100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Calcasieu- Jefferson Davis-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 955 AM CDT Tue Jun 19 2018 ...TROPICAL FUNNEL CLOUDS POSSIBLE... A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile is supportive for funnel cloud development. Funnel clouds could form today in the tropical bands that are coming ashore mainly in southeast Texas. Elsewhere...funnel clouds could form along rain cooled boundaries...known as outflow boundaries. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 06
Local storm report, Jun 19, 11:38 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD ORANGEFIELD 30.07N 93.86W
06/19/2018 ORANGE TX PUBLIC
PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF STREET FLOODING ON
S. TERRY RD. IN ORANGEFIELD.
0950 AM FLASH FLOOD GROVES 29.95N 93.92W
06/19/2018 JEFFERSON TX PUBLIC
PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF STREET FLOODING ON
25TH STREET IN GROVES.
1000 AM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
06/19/2018 JEFFERSON TX PUBLIC
NUMEROUS PHOTOS POSTED ON SOCIAL MEDIA OF STREET FLOODING
IN PORT ARTHUR. VEHICLES STALLED.
1040 AM FLASH FLOOD BRIDGE CITY 30.03N 93.85W
06/19/2018 ORANGE TX PUBLIC
VIDEO POSTED TO SOCIAL MEDIA SHOWING WATER ENTERING INTO
HOMES ON ELIZABETH ST. AND CIRCLE DR. IN BRIDGE CITY.
&&
13Local storm report, Jun 19, 11:41 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FLASH FLOOD 1 ESE CENTRAL GARDENS 29.99N 94.00W
06/19/2018 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS FM366 CLOSED DUE TO FLOODING.
&&
TWHLocal storm report, Jun 19, 12:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1249 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
06/19/2018 JEFFERSON TX FIRE DEPT/RESCUE
FIRE CHIEF REPORTED WIDESPREAD STREET FLOODING IN PORT
ARTHUR AREA.
&&
RMEGNIALocal storm report, Jun 19, 12:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 3 SSE GROVES 29.90N 93.90W
06/19/2018 JEFFERSON TX BROADCAST MEDIA
FACEBOOK LIVE VIDEO SHOWED VIDEO OF STREET FLOODING ON
CORNER OF 8TH AND SAVANNAH AVE.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:40 AM CDT | Flash Flood Watch | LCH | Jasper, Newton | 57 hr |
| Jun 19, 4:38 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Jun 19, 7:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper | 117 min |
| Jun 19, 7:23 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Jun 19, 9:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 2 hr |
| Jun 19, 11:14 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 2 hr |
| Jun 19, 12:59 PM CDT | Tornado Warning | LCH | Newton, Orange | 31 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.